How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Heidi LPC Your Own Question
Heidi LPC
Heidi LPC, Psychotherapist
Category: Mental Health
Satisfied Customers: 278
Experience:  Licensed Professional Counselor
Type Your Mental Health Question Here...
Heidi LPC is online now
A new question is answered every 9 seconds

In 2008 I collapsed losing consciousness & after 2 Heart ICU

This answer was rated:

In 2008 I collapsed losing consciousness & after 2 Heart ICU stays the doctors had no answer. My doctor prescribed Rivotril believing my head was the problem not my heart. Since then I infrequently have 'brain storms' / absences which support her theory. But in 2 months to the day I've had 2 'episodes' of something else. I gone from just fine to violent tremors, feeling very faint, ashen & crying uncontrollaby on the floor. After I look like a zombie, am slow & have difficultly talking & functioning, & then what feels like an all over headache for 24-48hrs. My doc says its stress & to take a pill but I'm a Fedex courier & at risk of losing my job. Any suggestions?

Heidi LPC :

Hi there! I am wondering if you may be having seizures? Strangely enough, I have a condition which is somewhat similar, called Catamenial Epilepsy... started at the age of 39 out of nowhere, took years to define, and it is related to an imbalance of estrogen (too much) in the body. Have you had any history of anything like this?

Heidi LPC :

For me, the seizures can be just 'absence' seizures, having an aura (smells, a feeling of 'deja-vu') all the way to grand mals, which fortunately have only occurred 4 times.

Heidi LPC :

Doctors thought I was over-hydrated, needing sodium, and so many other crazy explanations over the years. Now I take Prometrium (bio-identical Progesterone) and zonisamide (a seizure drug) when I am symptomatic, and it helps keep me fairly level.

Heidi LPC :

I see that you are offline; I will check back to see if you have more info to share or ideas that we can use to problem-solve with, and until then, take good care!


You hit the nail on the head with 'a feeling of deja-vu' with my absences, & yes! my period started two days before these 'other' attacks I hadn't experienced prior. I now feel I have a name (catamenial epilepsy) or at least something substantial to go back to my doctor with in the morning. I did NOT think I would get anything useful from this site at all. Thank you so much Heidi for a glimmer of hope. <3 :-)

Heidi LPC and other Mental Health Specialists are ready to help you
It is my pleasure to help!! This condition is rare; if you are on Facebook, we have a page dedicated to this condition there, and search online, as there is a great deal of information that you can read up on!! Good luck, and let me know what happens!!
Customer: replied 4 years ago.

You say you take the medication when your symptomatic, but how is that manageable? Do you simply start your medication for example 5 days before your period until it's finished or how does it work for you? Also what happens when menopause kicks in? I just thought Im not sure at which stage of 'life' your at, sorry I didn't mean to appear rude.

When I feel "off", or fuzzy in my thinking, or I have breast soreness, which indicates the rise in estrogen. I do take the Prometrium everyday, but I increase the dosage when the symptoms ramp up. The zonisamide I only take as above... and many women have different ways of managing it, as they may be sensitive or responsive to some drugs and not others. I tried synthetic hormone, and it was horrible for me. It has taken years to get as far as I have, and a few different doctors! I am now 47, and I read that it may stop with menopause... and I can only hope!! :-)
Customer: replied 4 years ago.
It is so depilitating in my line of work I believe they'll make the choice for me as I'm becoming a liability so to find another job. But with some substantial progress I believe in my condition & whats happening & why I know I'm blessed to find out earlier that you have had to endure. My blessings to you Heidi x
Good luck to you as you begin looking for solutions! Keep me posted on your progress, and take good care!! :-)
Hi! Just a quick follow-up; did your Dr. have any different advice? I hope all is well!

Related Mental Health Questions